Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 6, NWS Springfield, MO

November 28, 2010Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Nov 28, 2010, 2:58 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 28, 2010, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2010, 2:58 AM CST (08:58 UTC)
In effect from
Nov 28, 2010, 12:00 PM CST
Expired
Nov 28, 2010, 6:00 PM CST
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2483 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS73 KSGF 280858
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 AM CST SUN NOV 28 2010

...STRONG AND GUSTY SOUTHEAST WINDS EXPECTED TODAY OVER EASTERN
KANSAS...

.SOUTHEAST WINDS ARE EXPECTED TO INCREASE DURING THE DAY
TODAY...AHEAD OF A DEVELOPING STORM SYSTEM OVER THE HIGH PLAINS.
SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE OVER EASTERN
KANSAS TO AROUND 30 MPH THIS AFTERNOON...WITH A GUSTS TO AROUND
35 MPH POSSIBLE. WINDS WILL BEGIN TO DIMINISH THIS EVENING AROUND
SUNSET.

KSZ073-097-101-282100-
/O.NEW.KSGF.WI.Y.0006.101128T1800Z-101129T0000Z/
BOURBON-CRAWFORD-CHEROKEE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS
258 AM CST SUN NOV 28 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING AND AREAS AFFECTED...WINDS WILL BEGIN TO INCREASE DURING
  THE LATE MORNING TODAY OVER EASTERN KANSAS...WITH PEAK WIND
  SPEEDS DURING THE MID AFTERNOON HOURS. 

* WINDS...SUSTAINED WINDS NEAR 30 MPH WILL BE POSSIBLE THIS
  AFTERNOON...WITH GUSTS TO AROUND 35 MPH POSSIBLE.

* IMPACTS...GUSTY SOUTHEAST WINDS MAY MAKE DRIVING
  DIFFICULT...ESPECIALLY ON SOUTHWEST TO NORTHEAST ORIENTED 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
2 follow-up statements
265 
WWUS73 KSGF 281746
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 AM CST SUN NOV 28 2010

...STRONG AND GUSTY SOUTHEAST WINDS EXPECTED TODAY OVER EASTERN
KANSAS...

.SOUTH WINDS WILL CONTINUE TO INCREASE DURING THE DAY IN RESPONSE
TO A DEVELOPING STORM SYSTEM OVER THE HIGH PLAINS. SUSTAINED WIND
SPEEDS ARE EXPECTED TO INCREASE OVER EASTERN KANSAS TO AROUND 30
MPH THIS AFTERNOON...WITH A GUSTS TO AROUND 35 MPH POSSIBLE. WINDS
WILL BEGIN TO DIMINISH THIS EVENING AROUND SUNSET.

KSZ073-097-101-290000-
/O.CON.KSGF.WI.Y.0006.101128T1800Z-101129T0000Z/
BOURBON-CRAWFORD-CHEROKEE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS
1146 AM CST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* SHORT TERM TRENDS...WIND SPEEDS OVER EXTREME SOUTHEAST KANSAS
  CONTINUE TO INCREASE...RANGING FROM 15 TO 25 MPH. ADDITIONAL
  INCREASES ARE EXPECTED WITHIN THE NEXT FEW HOURS.

* TIMING AND AREAS AFFECTED...THIS AFTERNOON OVER EXTREME
  SOUTHEAST KANSAS.

* WINDS...SUSTAINED WINDS NEAR 30 MPH WILL BE POSSIBLE THIS  
  AFTERNOON...WITH GUSTS TO AROUND 35 MPH LIKELY.

* IMPACTS...GUSTY SOUTHEAST WINDS MAY MAKE DRIVING DIFFICULT...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CRAMER
549 
WWUS73 KSGF 282341
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CST SUN NOV 28 2010


KSZ073-097-101-290045-
/O.EXP.KSGF.WI.Y.0006.000000T0000Z-101129T0000Z/
BOURBON-CRAWFORD-CHEROKEE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS
541 PM CST SUN NOV 28 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

WHILE GUSTY SOUTH WINDS OF 10 TO 25 MPH WILL CONTINUE TONIGHT...WIND
SPEEDS HAVE DECREASED WITH SUNSET. THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 28, 2:47 AM CST, 11 minutes earlier.

Area forecast discussion, Nov 28, 2:47 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CST SUN NOV 28 2010

.DISCUSSION...
/ISSUED 247 AM CST SUN NOV 28 2010/

SHORT TERM (TODAY THROUGH TUESDAY)...

SHORT TERM CONCERNS CONTINUE TO CENTER AROUND WIND AND FIRE
WEATHER ISSUES TODAY...FOLLOWED BY FROPA AND ASSOCIATED WEATHER
FOR MONDAY.

THE REGION REMAINS SITUATED UNDER WEAK UPPER LEVEL RIDGING THIS
MORNING...WITH HIGH PRESSURE AT THE SURFACE CONTINUING TO SLIDE
EAST OVER THE SOUTHERN APPALACHIANS. TO OUR WEST...WATER VAPOR
IMAGERY AND 00Z RAOBS DEPICT A DIGGING TOUGH OVER THE
INTERMOUNTAIN WEST...WITH A STRONG JET BEGINNING TO EJECT EAST
OVER THE FRONT RANGE OF THE ROCKIES. LEE CYCLOGENESIS IS UNDERWAY
AT THIS HOUR AS A RESULT...WITH LOW PRESSURE STRETCHING FROM THE
PALMER DIVIDE IN COLORADO NORTH TO THE BLACK HILLS. THIS AREA OF
LOW PRESSURE SHOULD CONTINUE TO DEEPEN AS IT MOVES EAST-NORTHEAST
OVER THE HIGH PLAINS TODAY...PUTTING MUCH OF THE CENTRAL PLAINS
SQUARELY IN THE SIGHTS OF AN IMPRESSIVE SURFACE PRESSURE
GRADIENT. EXACT WIND SPEED FORECAST REMAINS A TAD TRICKY THIS
MORNING...BUT IT WOULD APPEAR THAT OUR COUNTIES IN FAR EASTERN
KANSAS WILL LIKELY TOUCH SUSTAINED 30 MPH SPEEDS FOR A TIME THIS
AFTERNOON...AND WILL HOIST A WIND ADVISORY FOR THOSE COUNTIES FROM
18Z THIS AFTERNOON TO 00Z TONIGHT. WHILE NOT LOOKING TO MEET
CRITERIA...THE REMAINDER OF THE CWA...ESPECIALLY ALONG AND WEST OF
U.S. 65...WILL BE QUITE BREEZY...WITH GUSTS ABOVE 30 KTS AT MANY
LOCATIONS DURING PEAK MIXING THIS AFTERNOON.

OTHER...THOUGH RELATED...CONCERN FOR TODAY IS FIRE WEATHER POTENTIAL
OVER THE WESTERN CWA...WITH DEWPOINTS REMAINING LOW THIS AFTERNOON
AS TEMPERATURES WARM TO NEAR 60.  THIS SHOULD RESULT IN AFTERNOON RH
VALUES RIGHT AROUND 25 PERCENT ALONG AND WEST OF A CASSVILLE TO
OSCEOLA LINE.  OBVIOUSLY WIND WON'T BE AN ISSUE...AND DESPITE RECENT
RAINS...FUEL MOISTURE WILL BE NEAR CRITICAL LEVELS AS WELL.
SO...WILL PLAN ON A RED FLAG WARNING FOR THIS AFTERNOON FOR AREAS
FROM BARRY COUNTY TO ST CLAIR COUNTY...AND POINTS TO THE WEST.

DESPITE STRONG SOUTHERLY WINDS AT THE SURFACE AND ALOFT TODAY...
MOISTURE WILL BE QUITE SLOW TO RETURN TONIGHT...AND HAVE PULLED
POPS FROM THE FORECAST FOR THE OVERNIGHT HOURS. TIME/HEIGHT CROSS
SECTIONS INDICATE THAT MOISTURE LAYER THAT DOES RETURN OVERNIGHT
WILL BE QUITE SHALLOW (LIKELY AT OR BELOW 700 MB)...AND 300K AND
295K ISENTROPIC SURFACES INDICATE THAT ANY LIFT WILL BE EQUALLY
SHALLOW. WITH THAT IN MIND...DID THROW IN A MENTION OF PATCHY
DRIZZLE FOR THE AREA...ESPECIALLY TOWARD MORNING AS WHAT SHOULD BE
A THICKENING STRATUS DECK MAY SQUEEZE OUT A BIT OF MOISTURE.

BY MONDAY MORNING...LOW PRESSURE IS EXPECTED TO BE CENTERED BETWEEN
TOPEKA AND OMAHA...WITH A COLD FRONT EXTENDING SOUTH OVER CENTRAL
KANSAS.  ALOFT...A STRENGTHENING JET CORE...PROGGED TO BE 120-140
KTS AT 250 MB BY EVENING...SHOULD BE OVERSPREADING THE AREA.  LARGE
SCALE LIFT/DIVERGENCE FROM THIS FEATURE SHOULD BE ENOUGH TO RESULT
IN SCATTERED SHOWERS BY OR SHORTLY AFTER 12Z MONDAY MORNING...WITH AN
EXPECTED EXPANSION OF SHOWER ACTIVITY DURING THE DAY ON MONDAY.
FORECAST SOUNDINGS DO INDICATE SOME VERY WEAK INSTABILITY DEVELOPING
EAST OF U.S. 71 BY MIDDAY...SO HAVE MAINTAINED MENTION OF ISOLATED
THUNDER OVER THAT AREA.  THE COLD FRONT SHOULD SWEEP ACROSS THE CWA
DURING THE EVENING HOURS...LIKELY CLEARING MOST OF THE CWA BY
06-08Z...AND SHOULD CERTAINLY BE WELL EAST OF THE AREA BY 12Z
TUESDAY MORNING.  GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR A
FEW FLURRIES OR LIGHT SNOW SHOWERS BY LATE MONDAY AND DURING THE DAY
ON TUESDAY...ESPECIALLY NORTH OF I-44 AND EAST OF U.S. 65.
CERTAINLY NO WINTRY ACCUMULATIONS ARE EXPECTED AT THIS TIME.

OTHER STORY FOR MONDAY NIGHT AND TUESDAY WILL BE THE QUICK REMINDER
FROM MOTHER NATURE THAT DECEMBER 1...AND THUS METEOROLOGICAL
WINTER...IS RIGHT AROUND THE CORNER.  LOWS MONDAY NIGHT/TUESDAY
MORNING LOOK TO FALL INTO THE 20S...AND ONLY RECOVER INTO THE MID TO
UPPER 30S FOR HIGHS ON TUESDAY.  COMBINED WITH BRISK NORTHWEST
WINDS...THIS SHOULD YIELD MORNING WIND CHILLS ON TUESDAY IN THE LOW
TO MID TEENS...WITH UPPER TEENS AND LOW 20S DURING THE DAY ON
TUESDAY.

BOXELL

LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

00Z SUITE OF MODEL GUIDANCE OFFERS LITTLE CHANGE TO THE GOING
FORECAST. TROUGH OVER THE EASTERN CONUS WILL SHIFT EAST MID TO
LATE WEEK...WITH NORTHWEST FLOW SETTING UP OVER THE MIDWEST. A FEW
IMPULSES WILL RIDE THROUGH THE FLOW...BUT MOISTURE LOOKS TO
REMAIN SPARSE AND HAVE KEPT RAIN OUT OF THE FORECAST. UNCERTAINTY
REMAINS WITH THE TIMING OF A FRONTAL PASSAGE LATE IN THE PERIOD
(ECMWF/UKMET PEGS FRIDAY NIGHT WHILE THE GEFS PEGS SATURDAY). HAVE
CONTINUED TO SIDE WITH THE SLIGHTLY FASTER EURO GUIDANCE.
TEMPERATURES WILL CONTINUE THE ROLLER COASTER RIDE...BOTTOMING
OUT TUESDAY NIGHT AND PEAKING AGAIN ON FRIDAY.

GAGAN

&&

.AVIATION...

FOR THE 06Z TAFS...WILL KEEP PREVIOUS FORECAST PRETTY MUCH AS IS
WITH MARGINAL WIND SHEAR DEVELOPING AFTER 08-09Z. PRESSURE
GRADIENT IS ALREADY TIGHTENING AS A SURFACE LOW DEEPENS OVER
NORTHEAST COLORADO OVERNIGHT AND SUNDAY. TOWARD THE END OF THE
FORECAST CYCLE...IT LOOKS LIKE STRONGER WIND SHEAR WILL SET UP
AFTER SUNSET WITH THE LATEST NAM SHOWING 50-60 KNOT WINDS AT 850
MB.

TERRY

&&

.FIRE WEATHER...
/ISSUED 247 AM CST SUN NOV 28 2010/

NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON ALONG AND WEST OF A CASSVILLE TO OSCEOLA LINE.  RH VALUES
ARE EXPECTED TO DROP INTO THE MID 20 PERCENT RANGE THIS
AFTERNOON...WITH AT LEAST THE POTENTIAL FOR A FEW LOCALIZED VALUES
CLOSER TO 20 PERCENT.  ALONG WITH LOW RH VALUES...WINDS WILL BE
QUITE STRONG FROM THE SOUTHEAST...WITH SUSTAINED SPEEDS BETWEEN 20
AND 30 MPH...WITH GUSTS BETWEEN 30 AND 35 MPH POSSIBLE THIS
AFTERNOON.  GUSTS SHOULD SETTLE DOWN QUICKLY WITH SUNSET...AS RH
VALUES ALSO BEING TO RECOVER.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 27, 8:50 PM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CST SAT NOV 27 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290300-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
850 PM CST SAT NOV 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SOUTHEAST WINDS ARE EXPECTED TO GUST TO BETWEEN 30 AND 35 MPH
  DURING THE AFTERNOON ON SUNDAY...AHEAD OF A DEVELOPING STORM
  SYSTEM OVER THE HIGH PLAINS. RELATIVE HUMIDITY VALUES BETWEEN
  30 AND 35 PERCENT ON SUNDAY WILL COMBINE WITH THE GUSTY WINDS
  TO CREATE AN ELEVATED TO SIGNIFICANT FIRE DANGER...ESPECIALLY
  WEST OF U.S. 65 AND ALONG THE SOUTHEAST KANSAS AND SOUTHWEST
  MISSOURI BORDER.

  A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY
  AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS
  ALONG AND AHEAD OF THIS FRONT ESPECIALLY OVER THE EASTERN
  OZARKS. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:08 AM CSTRed Flag WarningSGFBourbon, Cherokee, Crawford15 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.